Puerto Rico, 2012High Surf in Puerto Rico, April 4 to 6, 2012
April 4 to 6, 2012 · NWS SJU · 1 event in 1 county or zone
North swells affected the Atlantic coastline producing significant breaking wave action between 8 to 12 feet.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
North swells affected the Atlantic coastline producing significant breaking wave action between 8 to 12 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 4, 2:41 PM AST, 4 hours 1 minute earlier.
Area forecast discussion, Apr 4, 2:41 PM AST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
241 PM AST WED APR 4 2012
.SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY ARE EXPECTED
TO STALL ACROSS THE FORECAST AREA THROUGH TONIGHT. A SHORT WAVE
TROUGH WILL AFFECT THE REGION THURSDAY AFTERNOON. ANOTHER FRONTAL
BOUNDARY IS EXPECTED ON MONDAY.
&&
.DISCUSSION...THE REMNANTS OF AN OLD FRONTAL BOUNDARY ARE EXPECTED TO
STALL ACROSS THE FORECAST AREA THROUGH TONIGHT. MOISTURE WILL CONTINUE
TO POOL ACROSS THE LOCAL ISLANDS...WITH HIGHEST VALUES OVER THE MONA
PASSAGE AS A RESULT OF CONFLUENCE AHEAD OF AFOREMENTIONED BOUNDARY.
THEREFORE...CONTINUE TO EXPECT INTERVALS OF CLOUDINESS AND A FEW
SHOWERS ACROSS THE CORDILLERA CENTRAL AS WELL AS THE NORTHERN SLOPES
OF PUERTO RICO TODAY AND TONIGHT. WIDESPREAD RAINFALL IS NOT EXPECTED
AT THIS TIME.
POLAR TROUGH NORTH OF THE AREA WILL CONTINUE TO MOVE INTO THE CENTRAL
ATLANTIC AS A SUBEQUATORIAL RIDGE BUILDS. HOWEVER...A RAPID EROSION OF
UPPER RIDGE PATTERN IS EXPECTED THROUGH THURSDAY AFTERNOON AS SHORT
WAVE PROPAGATES ACROSS THE AREA. THIS FEATURE WILL INTERACT WITH
AVAILABLE MOISTURE AND LOCAL EFFECTS TO PRODUCE CLOUDINESS AND SHOWERS
ACROSS PORTIONS OF THE LOCAL ISLANDS TOMORROW. UNDER THE PREVAILING
WIND FLOW...EXPECT PASSING SHOWERS ACROSS THE NORTH AND EAST COASTAL
SECTIONS OF THE LOCAL ISLANDS...FOLLOWED BY AFTERNOON CONVECTION
FOCUSED ACROSS THE WESTERN INTERIOR AND NORTHEAST PORTIONS OF PUERTO
RICO. IN GENERAL...A FAIR WEATHER PATTERN IS EXPECTED TO PREVAIL DURING
THE WEEKEND...BUT SHOWERS AND ISOLATED THUNDERSTORMS CANT BE RULE OUT
DURING THE AFTERNOON HOURS ACROSS THE CORDILLERA CENTRAL DUE TO LOCAL
EFFECTS COMBINED WITH DIURNAL HEATING. FOR MONDAY...ANOTHER FRONTAL
BOUNDARY IS FORECAST TO APPROACH THE REGION FROM THE NORTHWEST.
&&
.AVIATION...TAF SITES WILL BE VFR NEXT 24 HOURS EXCEPT BRIEF CIGS
MAY CAUSE MVFR. MOST SHRA THIS AFTERNOON WILL BE INLAND PR WITH A
FEW MTN OBSCURATIONS. WINDS ALOFT VRB 15 KT OR LESS SFC TO FL150.
&&
.MARINE...LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE
LOCAL ATLANTIC WATERS AND ALL PASSAGES TONIGHT. THIS WILL CREATE
HAZARDOUS MARINE CONDITIONS ACROSS THE REGIONAL WATERS. HIGH SURF
CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 73 85 73 / 10 30 30 20
STT 84 75 85 75 / 10 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 AM THURSDAY TO 3 PM AST FRIDAY FOR
ANEGADA PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF SOUTHERN
USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 3 AM THURSDAY TO 9 AM AST FRIDAY FOR
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE
SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM AST FRIDAY
FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 PM AST FRIDAY
FOR COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
54/23Hazardous weather outlook, Apr 4, 7:05 AM AST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
705 AM AST WED APR 4 2012
AMZ710>745-PRZ001>013-051115-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
705 AM AST WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE LOCAL OFFSHORE
ATLANTIC WATERS LATER THIS AFTERNOON THROUGH TONIGHT. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO SPREAD AND AFFECT THE
REMAINDER OF THE ATLANTIC AND CARIBBEAN PASSAGES THROUGH FRIDAY.
THESE SWELLS WILL LEAD TO HAZARDOUS MARINE CONDITIONS. AS A
RESULT...A HIGH SURF ADVISORIES WILL LIKELY BE REQUIRED ON
THURSDAY. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
AMZ715-725-VIZ001-002-051115-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
705 AM AST WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE LOCAL OFFSHORE
ATLANTIC WATERS LATER THIS AFTERNOON THROUGH TONIGHT. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO SPREAD AND AFFECT THE
REMAINDER OF THE ATLANTIC AND CARIBBEAN PASSAGES THROUGH FRIDAY.
THESE SWELLS WILL LEAD TO HAZARDOUS MARINE CONDITIONS. AS A
RESULT...A HIGH SURF ADVISORIES WILL LIKELY BE REQUIRED ON
THURSDAY. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
High Surf, Northwest
- When
- April 4, 6:42 PM AST to April 6, 5:59 PM AST
- Where
- Northwest forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
An Iowa National Guardsman drowned at Surfer Beach in Aguadilla municipality. A rescue swimmer gave him CPR and the man was taken to a hospistal where he was then declared dead.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, April 4, 2012$400,000 · 1 event
- Frost and Freeze in New York, April 4 to 6, 201220 events
- Marine Hail in Gulf of Mexico, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Hail in Texas, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 4, 201252 kt wind · 4 events
- Heavy Snow in Oregon, April 4, 20124 events
- Damaging Winds in South Carolina, April 4, 2012$6,000 · 60 kt wind · 4 events
- Hail in Mississippi, April 4, 20121 in hail · 3 events
- Flash Flooding in Kansas, April 4, 20123 events
- High Wind in California, April 4 to 5, 201260 kt wind · 2 events
- High Wind in Montana, April 4, 201253 kt wind · 2 events
- Hail in Washington, April 4, 20120.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374176.